Jump to content
Important Survey - Please Participate ×

Xanax stuck at .75


[Mo...]

Recommended Posts

I've been on Xanax daily since roughly 2012.  Took them off and on before that for several years but somehow got into a daily ritual of taking some pills followed by a non alcoholic beer.  Was able to taper from the highest dose of 2.75 mgs down to .75 over a years period.  Trying to get lower gives me insomnia.

 

Back many years ago I quit drinking.  Yes, I have an addictive personality and really only take the pills to feel better after work.  What a rut I've got myself into.  Looking for some guidance.

 

Link to comment
Share on other sites

Hello Mongo14,

 

Welcome to Benzo Buddies! You've done very well to reduce your dose of xanax from 2.75mg to .75, good for you. If your most difficult symptom is insomnia I would say you are doing pretty well. Insomnia is a common withdrawal symptom.  It may take a while to ease up given the changes that benzos make to the central nervous system.

 

Some people find tapering at the lower doses to be more challenging. What taper plan are you following? At this point you may want to slow down.  Normally a reduction of no more than 5-10% every 10-14 days is suggested.  Some people go even slower to allow the body to adjust to the dose reductions. I'll give you a link to the Planning Your Withdrawal Board for additional information. 

 

If you wish to be free of benzos, and you are on a good path to achieve that, it may be necessary to find other ways to feel better after work.  Some people find modalities like meditation, breathing techniques, CBT and yoga to be very helpful.

 

We'll be happy to support you as you complete your taper and recover.  We do understand the process, which for some people can be quite challenging. 

 

You can get out of this rut, it will just take a little more time, some patience and acceptance.  Please do ask questions, we're here to help.

 

Planning Your Withdrawal (Taper Plans)

 

pianogirl  :)

Link to comment
Share on other sites

Hi Mongo and welcome.

 

Glad you’re here for help with your Xanax taper. Insomnia is a given in withdrawal since benzodiazepines are tranquilizers. So don’t let that stop you. Post on the link pianogirl gave you...I’m happy to help with your next cut.

 

Challis

Link to comment
Share on other sites

Thanks All, this is all very new to me and my first post was brief.  Insomnia is more of an excuse than a reason.  Honesty is tough when an addict like me wants to continue taking the drug.  Knowing all the harm it does to the mind like memory loss, etc. I do need to close the door on this habit.

 

My main reason for taking my pills in the evening is to feel good.  Being an alcoholic I drink beer sans the alcohol.  Unless you think .50 of 1% will get a person high.  O'Douls says non alcoholic but it does contain a half percent. (prefer Becks beer)  Plus I only drink one per day and rarely finish it.  No, it is simply a trick I play that mimics having a drink after work.  Once the pills kick in my mood is very good.  After an hour or two I start to get sleepy unless I keep busy.  It messes with my brain in the first hour of sleep like depressing thoughts and bad dreams.  Even with all that I still look forward to having my drink/pill combo.

 

Here is some irony for you all.  Being a recovering alcoholic, 3 years into my sobriety I went back to school and got certified as a CDS. (chemical dependency specialist)  Worked in the field for a short time and knew it wasn't for me.  So with that, my knowledge of what Xanax does to a person and how bad getting off of it was something that I thought would never happen to me. 

 

The reason I'm here is for support.  I need a kick in the butt for motivation.  Thanks for posting the taper link.  And now that we are all required to stay home it seems like a good time to get off these meds.

 

Thanks for the wonderful welcome.  You all are what I'm trying to be.

 

 

Link to comment
Share on other sites

Hi Mongo,

 

Glad to see another xanax user on this site (well not glad, but gives me some solace). I too am an addict so I understand enjoying taking the pills every day and loving that feeling. For me, xanax got way too much in the way of my life, to the point where I had to drop out of college and couldn't get treated for my bipolar disorder because xanax was taking over my brain. I took 8 mg a day (I know, high dose) for 17 months. While I know this isn't recommended necessarily, I quit cold turkey and went to detox for a week. I was under supervision to make sure I wouldn't seize. This experience gave me horrible withdrawal, as you can imagine with my dosage, but with your dose you might need to just bite the bullet and stop taking them under the supervision provided in detox. I know that's a scary thought, but knowing that I'm off xanax for good and not having to be controlled by a pill makes it all worth it.

 

In doing this, I had the worst withdrawal symptoms possible, including psychosis, delusions, depersonalization, etc. One of my symptoms is also insomnia, like you mentioned having. My psychiatrist prescribed me trazadone which is an SSRI that helps with sleep and it has greatly helped. It's non habit forming and non addictive so it is safe.

 

I'm here if you want to talk more or need advice or just a shoulder to lean on. Xanax addiction, and any addiction, is an all consuming monster. I understand what your concerns are and what you're going through. You're not alone!!!

Link to comment
Share on other sites

Hi Mongo

 

Welcome!  Congratulations on reducing your Xanax.  And on your great self insight!  You know yourself well.  That’s at least half way there.  The best is yet to come.  It feels amazing to have a clear mind.  It’s empowering to reach a place if being in charge of your healing.

 

As for cold turkey, it’s very ill advised.  Not that you’re suggesting it.  I’m just want to jump in and say that.  We do not recommend it at all.  You can taper slowly and safely and succeed. 

 

I look forward to seeing your posts! 

Link to comment
Share on other sites

×
×
  • Create New...